Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 15, 2013, 9:23 AM EST. It took effect at Feb 15, 2013, 11:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2013, 9:23 AM EST (14:23 UTC)
- In effect from
- Feb 15, 2013, 11:00 AM EST
- Expired
- Feb 15, 2013, 4:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
694 WHUS71 KBOX 151423 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 923 AM EST FRI FEB 15 2013 ANZ250-152200- /O.NEW.KBOX.SC.Y.0020.130215T1600Z-130215T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 923 AM EST FRI FEB 15 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK
1 follow-up statement
903 WHUS71 KBOX 152100 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EST FRI FEB 15 2013 ...HIGH CONFIDENCE IN STRONG GALE FORCE WIND GUSTS LATE SATURDAY NIGHT INTO SUNDAY... ANZ250-160500- /O.CAN.KBOX.SC.Y.0020.000000T0000Z-130215T2200Z/ /O.NEW.KBOX.GL.A.0009.130217T0600Z-130218T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 400 PM EST FRI FEB 15 2013 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ254>256-160500- /O.NEW.KBOX.GL.A.0009.130217T0600Z-130218T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 PM EST FRI FEB 15 2013 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * WINDS AND SEAS...NORTHWEST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ251-160500- /O.NEW.KBOX.GL.A.0009.130217T0600Z-130218T0000Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 400 PM EST FRI FEB 15 2013 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231>235-237-160500- /O.NEW.KBOX.GL.A.0009.130217T0600Z-130218T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 400 PM EST FRI FEB 15 2013 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 45 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ230-236-160500- /O.NEW.KBOX.GL.A.0009.130217T1200Z-130218T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 400 PM EST FRI FEB 15 2013 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ FRANK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 6:39 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 15, 6:39 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 639 AM EST FRI FEB 15 2013 .SYNOPSIS... HIGH PRESSURE JUST OFFSHORE WILL BRING QUIET WEATHER TODAY. A WEAK COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND TONIGHT. MEANWHILE AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE CAROLINAS AND TRACK NORTHEASTWARD INTO NOVA SCOTIA SPREADING SNOW UP THE COAST SATURDAY INTO SUNDAY. BLUSTERY AND UNSEASONABLY COLD WEATHER FOLLOWS THEREAFTER INTO MONDAY. ANOTHER THREAT FOR RAIN/SNOW IS POSSIBLE TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 7 AM MORNING UPDATE... AM GUESSING THAT WITH THE ABUNDANCE OF MELTING SNOW YESTERDAY THAT THE OVERNIGHT BOUNDARY LAYER WAS ALLOWED TO SUBSTANTIALLY MOISTEN. WITH FALLING TEMPERATURES TOWARDS THE DEWPOINT...LOW CLOUDS AND/OR FOG HAS DEVELOPED...WITH VISIBILITIES DOWN TO HALF A MILE. THIS WILL ONLY BE A BRIEF NUISANCE FOR THE NEXT HOUR OR TWO...QUICKLY MIXING OUT WITH THE AMBIENT SUNSHINE ANTICIPATED. HIGHS SHOULD REACH INTO THE UPPER 40S TO LOW 50S DURING THE MIDDAY INTO EARLY AFTERNOON HOURS. WINDS WILL BE OUT OF THE SOUTH THE MAJORITY OF THE DAY...WITH A COLD FRONT ENCROACHING BY EVENING ALONG WITH INCREASING CLOUDS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... TONIGHT... CANADA LOW SWINGS A COLD FRONT THROUGH NEW ENGLAND. TIMING BASED ON BLEND OF GFS AND ECMWF WOULD BRING THE FRONT THROUGH DURING 00Z TO 06Z...FOLLOWED BY A NORTH WIND OVERNIGHT. THERE IS A SENSE OF A 110 KNOT JET SEGMENT ALOFT...BUT THE SHORTWAVE IS FAR NORTH AND THE DIGGING TROUGH OVER THE GREAT LAKES IS TOO FAR WEST. SO LOW LEVEL FORCING BUT LIMITED OR MISSING UPPER SUPPORT. THE COLUMN MOISTENS BUT MAINLY 06Z-12Z OR AFTER FROPA. WE WILL RUN WITH CHANCE POPS MOSTLY AFTER MIDNIGHT AND INCREASING AS THE AIRMASS MOISTURE INCREASES. THIS WILL MOSTLY BE IN THE CT VALLEY AND CENTRAL HILLS. SATURDAY... GREAT VARIABILITY AMONG THE PRESENT AND PAST MODEL SOLUTIONS...SO ONLY LIMITED CONFIDENCE IN THIS FORECAST PERIOD. THAT WE FEEL THIS WAY JUST 24 HOURS AWAY SAYS SOMETHING ABOUT THE WEATHER PATTERN. UPPER TROUGH OVER THE GREAT LAKES DIGS AS AN INTENSIFYING 170 KNOT JET ROUNDS THE BASE AND MOVES UP THE EAST COAST. THE LEFT EXIT REGION OF THIS JET...WHILE PREDOMINANTLY OFFSHORE...MOVES INTO THE VICINITY OF SOUTHERN NEW ENGLAND DURING THE AFTERNOON AND MAY SUPPLY ENOUGH LIFT TO WORK ON THE AVAILABLE MOISTURE. THE AXIS OF HIGHEST PRECIP WATER IS ALONG THE SOUTH COAST AND ACROSS THE CAPE/ISLANDS...SO WE BUILT THE HIGHEST POPS IN THIS AREA DURING SATURDAY AFTERNOON. EVEN WITH THE NORTH WIND...COLD ADVECTION IS RATHER WEAK. SO DAYTIME TEMPS SHOULD BECOME WARM ENOUGH FOR SNOW TO CHANGE TO RAIN MAINLY IN THE COASTAL PLAIN. SUNSET COOLING WOULD THEN REVERSE THIS PROCESS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HEADLINES... * COASTAL LOW WILL DEVELOP ALONG AN ARCTIC FRONT SATURDAY INTO SUNDAY * SNOW IS ANTICIPATED ACROSS NEW ENGLAND SATURDAY INTO SUNDAY * ARCTIC AIRMASS BUILDS INTO THE REGION LATE SUNDAY INTO MONDAY NIGHT * ANOTHER STORM SYSTEM EXPECTED AROUND TUESDAY * A RETURN OF ARCTIC CONDITIONS FOR WEDNESDAY INTO WEEK/S END */OVERVIEW AND MODEL CONSENSUS... THE EARLY PORTION OF THE FORECAST /SATURDAY NIGHT INTO SUNDAY/ WEIGHS HEAVILY UPON THE STRENGTH AND EVOLUTION OF A SHORTWAVE DISTURBANCE CYCLONICALLY DIGGING THROUGH A BROADER EASTERN CONUS TROUGH...EJECTING NORTHEASTWARD ACROSS THE WESTERN ATLANTIC AS THE TROUGH ITSELF BECOMES MORE NEGATIVELY TILTED. THERE REMAINS TWO CAMPS...A MORE AMPLIFIED BACK-BUILDING SOLUTION PER GFS/GEFS/ CANADIAN...OR A LESS AMPLIFIED PROGRESSIVE SOLUTION PER UKMET/ NAM. THE ECMWF APPEARS TO BE BETWEEN THE TWO CAMPS WITH ITS LATEST 15.0Z RUN. WHILE CERTAIN A SURFACE TO MID-LEVEL LOW WILL DEVELOP AND DEEPEN IN RESPONSE TO THE AFOREMENTIONED DYNAMICS ALOFT...THE VARIANCE AMONGST THE CAMPS CONCERNING TRACK AND STRENGTH IMPACTS THE CERTAINTY AS TO THE LOCALITY OF BEST LOW-MID LEVEL DEFORMATION AND FRONTOGENETICAL BANDING WITHIN THE N/NW QUADRANT OF THE LOW. IN ADDITION...VARIANCE EXISTS IN REGARDS TO LOW- TO MID-LEVEL WIND FIELDS AND SUBSEQUENTLY THERMAL PROFILES. CONSEQUENTIALLY ALTOGETHER THIS IMPACTS POTENTIAL PRECIPITATION TYPES AND SNOWFALL AMOUNTS FOR SOUTHERN NEW ENGLAND. CONFIDENCE IS LOW TO MODERATE FOR THIS FORECAST. CONSIDERING CONSISTENCY IN THE H3 UPPER-LEVEL JET AMONG SOLUTIONS...COUPLED WITH ANTICIPATED LOW- TO MID-LEVEL DYNAMICS...PREFER THE GFS/ GEFS/CANADIAN GUIDANCE...PLACING GREATER WEIGHT UPON AN AMPLIFYING BACK-BUILDING LOW TOWARDS THE REGION OF BETTER DEEP-LAYER ASCENT. BUT CONSIDERING THE TRACK RECORD OF THE ECMWF AS OF LATE PUTS ME IN A POSITION OF UNCERTAINTY. FOR THIS FORECAST...WILL DO A 3:2 BLEND THE 15.0Z ECMWF...WHICH HAS COME A LITTLE MORE WEST IN ITS TRACK COMPARED TO ITS PRIOR 14.12Z RUN...WITH THE 15.0Z GFS RESPECTIVELY /WITH CONCERN OVER ITS STRONG AMPLIFICATION/. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE TWO SOLUTIONS WITH THE 15.0Z ECMWF 6-HOURS FASTER. WILL DISCOUNT THE FAR WESTERN SOLUTION OF THE 15.0Z CANADIAN AND FAR EASTERN SOLUTION OF THE 15.0Z NAM. */DAY-TO-DAY DETAILS... SATURDAY NIGHT INTO SUNDAY... TAKING THE 3:2 BLEND OF THE 15.0Z ECMWF AND GFS RESPECTIVELY...AN AREA OF LOW PRESSURE WILL DEVELOP OFF THE MID-ATLANTIC COAST... AMPLIFYING NORTHEASTWARD TOWARDS WESTERN NOVA SCOTIA...PASSING SOUTH AND EAST OF THE 40N/70W BENCHMARK. SUCH A TRACK MAY PLACE THE BETTER DEFORMATION ZONE AND SW-NE FRONTOGENETICAL BANDING ACROSS E/SE NEW ENGLAND...WITH WEAKER DEFORMATION/BANDING AS FAR WEST AS THE HUDSON VALLEY REGION. CONSIDERING THE AFOREMENTIONED MODEL BLEND...24-HOUR FORECAST PRECIPITATION AMOUNTS RANGE FROM AROUND 0.20 ACROSS WESTERN PORTIONS OF NEW ENGLAND...TO AROUND HALF AN INCH FOR E/SE NEW ENGLAND /AGAIN WITH LESSER WEIGHT PLACED ON THE MORE AMPLIFIED 15.0Z GFS/. THIS ADDS GREATER CONFIDENCE UPON THE PREVIOUS FORECASTERS THOUGHTS CONCERNING ADVISORY-LEVEL SNOW. FEEL THE WESTERLY COMPONENT OF THE WINDS AT THIS POINT IN THE FORECAST /PLUS THE NOCTURNAL TIMEFRAME/ WILL KEEP THE MAJORITY OF THE PRECIPITATION IN THE FORM OF SNOW. A MIX OF RAIN/SNOW IS ANTICIPATED OVER THE WATERS. IF ANY COASTAL FRONT DEVELOPS...IT SHOULD BE QUICKLY WASHED OUT AS W/NW FLOW INCREASES IN RESPONSE TO THE DEEPENING SURFACE LOW INTO NOVA SCOTIA. USING A GENERIC 1:10 SNOW RATIO THAT INCREASES TO 1:15 AS YOU GET INTO TEMPERATURE FIELDS AROUND THE LOW-MID 20S...A WIDESPREAD AREA OF 4-6 INCHES IS ANTICIPATED ACROSS E/SE NEW ENGLAND EXTENDING AS FAR BACK WEST AS THE EASTERN CT VALLEY. OTHERWISE A GENERAL 2-3 INCHES FOR LOCALES IN THE N/W FORECAST AREAS. AGAIN...NOT INCREDIBLY CONFIDENT WITH THE FORECAST...SO WILL LEAVE THE MENTIONING OF HEADLINES FOR LATER SHIFTS. AT LEAST ADVISORY CRITERIA IS ANTICIPATED FOR S/E NEW ENGLAND. LOW CONFIDENCE AT THIS TIME ON WATCHES/WARNINGS. MAY NEED TO HOIST WIND ADVISORIES FOR THE LATE PERIOD ON SUNDAY WITH NW WINDS ANTICIPATED TO GUST UP TO 46 MPH /40 KTS/. SUNDAY NIGHT INTO MONDAY NIGHT... ARCTIC CHILL WITH W/NW FLOW. LOOKING AT BELOW NORMAL CONDITIONS FOR MUCH OF THE FORECAST REGION. WITH A DEPARTING SYSTEM THAT APPEARS MORE AMPLIFIED...HAVE GREATER CONFIDENCE OF MEETING WIND ADVISORY CRITERIA AS THE H925 FLOW HAS STRENGTHENED RUN-TO-RUN /NOW AROUND 35 TO 40 KTS/ AND LAPSE RATES ARE STILL ANTICIPATED TO MIX-UP TO H85. WINDS WILL RELAX AND TEMPERATURES MAY SLIGHTLY MODERATE AS WEAK HIGH PRESSURE MOVES INTO THE REGION LATE MONDAY INTO MONDAY NIGHT. TUESDAY INTO TUESDAY NIGHT... BOTH 15.0Z ECMWF AND GFS KEY UPON ANOTHER SWEEPING SYSTEM ACROSS THE REGION THE EXACT DETAILS OF WHICH REMAIN UNCERTAIN. THE MODEST SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL LIKELY RESULT IN MIXED PRECIPITATION TYPES FOR THE SHORELINES AND ADJACENT COASTAL PLAINS. BUT ACROSS THE INTERIOR...SNOW IS A POSSIBILITY. WEDNESDAY INTO FRIDAY... ANOTHER ROUND OF ARCTIC CHILL AND BLUSTERY W/NW WINDS /POSSIBLY GUSTING TO NEAR WIND ADVISORY CRITERIA/. WINDS RELAX INTO FRIDAY AS WEAK HIGH PRESSURE BUILDS BACK INTO THE REGION. NEXT WEEKEND... ANOTHER DISTURBANCE...TAKING ON A DOUBLE-BARREL LOW APPEARANCE...IS CERTAINLY PLAUSIBLE. SO FAR OUT IN THE FORECAST...CAN ONLY SPECULATE FOR NOW. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW... HIGH CONFIDENCE TODAY SHIFTING TO MODERATE CONFIDENCE SATURDAY. PREVAILING VFR A MAJORITY OF THE FORECAST PERIOD...WITH TEMPO IFR-LIFR WITH LOW CLOUDS / FOG FOR THE FIRST HR OR TWO. SOUTHERLY WINDS PREVAIL WITH GUSTS UP TO AROUND 20 KTS /ESPECIALLY ACROSS EASTERN NEW ENGLAND/. COLD FRONT WILL SWING THROUGH THE TERMINALS AROUND MIDNIGHT ALONG WHICH -SN MAY OCCUR RESULTING IN MVFR-IFR VSBYS. CIGS LOWERING TO LOW VFR...POSSIBLE MVFR IN CONCERT WITH COLD FRONTAL PASSAGE AND ANTICIPATED -SN. BEST CHANCES FOR PRECIP WILL BE ACROSS THE CT VALLEY AND POINTS EAST...WITH THE HEAVIEST AXIS SW-NE ALONG AND AROUND THE I-95 CORRIDOR. KBOS TAF...MODERATE TO HIGH CONFIDENCE. KBDL TAF...MODERATE TO HIGH CONFIDENCE. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SATURDAY NIGHT INTO SUNDAY...LOW TO MODERATE CONFIDENCE. WIDESPREAD -SN IS POSSIBLE. ANTICIPATING IFR-LIFR VSBY IMPACTS WITH MVFR-IFR CIGS UNDER PREVAILING N/NW FLOW BECOMING BLUSTERY OVER TIME. WINDS COULD GUST UP TO 40 KTS INTO SUNDAY. SUNDAY NIGHT INTO MONDAY NIGHT...MODERATE CONFIDENCE. ANTICIPATING VFR FOR A MAJORITY OF THE TIME WITH BLUSTERY N/NW WINDS. WINDS COULD STILL BE GUSTING UP TO 40 KTS SUNDAY NIGHT...BUT ANTICIPATING A GRADUAL DECLINE INTO MONDAY NIGHT WITH HIGH PRESSURE. TUESDAY INTO WEDNESDAY...MODERATE CONFIDENCE. ANOTHER DISTURBANCE WITH A WINTRY MIX WILL LIKELY YIELD CIGS AND VSBYS DOWN TO AROUND IFR. SPECIFICS UNCERTAIN. WINDS OUT OF THE SOUTH SHIFTING OUT OF THE W/NW AND BECOMING BLUSTERY. && .MARINE... LIGHT FLOW OVER THE WATERS FOR MOST OF THE PERIOD. A COLD FRONT WILL MOVE ACROSS THE WATERS TONIGHT AFTER MIDNIGHT. SOUTHWEST WINDS WILL BECOME NORTH WINDS BEHIND THE FRONT. A COASTAL STORM WILL DEVELOP OFF THE CAROLINAS SATURDAY. AS IT MOVES NORTHEAST IT MAY BRING INCREASING WIND TO THE SOUTHERN WATERS LATE IN THE DAY. A SMALL CRAFT ADVISORY MAY BE NEEDED AT THAT TIME. OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY... SATURDAY NIGHT INTO SUNDAY... GALE WARNINGS LIKELY AS AN AREA OF LOW PRESSURE INTENSIFIES S/E OF THE 40N/70W BENCHMARK NORTHEASTWARD INTO NOVA SCOTIA. NW GUSTS UP TO AROUND 40 KTS ANTICIPATED. FREEZING SPRAY LIKELY ALONG WITH VISIBILITY IMPACTS DUE TO POTENTIAL SNOW. WAVE HEIGHTS OF AROUND 14 FEET POSSIBLE ACROSS THE E/SE OUTER WATERS. SUNDAY NIGHT INTO MONDAY NIGHT... GALE WARNINGS SHOULD CONTINUE THROUGH MONDAY...DIMINISHING TO SMALL CRAFT ADVISORIES AS WINDS DIMINISH ALONG WITH FREEZING SPRAY IMPACTS. HIGH PRESSURE BUILDS ACROSS THE WATERS. TUESDAY INTO WEDNESDAY... ATTENDANT SOUTHERLY FLOW TO A DISTURBANCE SWEEPING ACROSS THE WATERS LATE TUESDAY WILL LIKELY RESULT IN CONTINUED SWELL FOR THE SOUTH WATERS. SMALL CRAFT ADVISORIES ANTICIPATED EXTENDING INTO WEDNESDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/SIPPRELL NEAR TERM...WTB/SIPPRELL SHORT TERM...WTB LONG TERM...SIPPRELL AVIATION...WTB/SIPPRELL MARINE...WTB/SIPPRELL
Hazardous weather outlook, Feb 15, 4:27 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 427 AM EST FRI FEB 15 2013 ANZ234-236-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008- 160930- BUZZARDS BAY-NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 427 AM EST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW TO MODERATE CONFIDENCE OF WINTER WEATHER ADVISORIES FOR EASTERN AND SOUTHEASTERN NEW ENGLAND WITH THE EXPECTATION OF WIDESPREAD SNOW SATURDAY INTO SUNDAY YIELD SNOWFALL AMOUNTS UP TO 6 INCHES. SUCH SNOW ACCUMULATIONS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS WITH LOW VISIBILITIES AND SLIPPERY ROADWAYS. MODERATE CONFIDENCE OF WIND ADVISORIES SATURDAY NIGHT INTO MONDAY AS NORTHWESTERLY WINDS ARE EXPECTED TO GUST UP TO 46 MPH... ESPECIALLY ALONG THE SHORELINES AND COASTAL PLAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>233-235-237-250-251-254>256-160930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 427 AM EST FRI FEB 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH CONFIDENCE FOR NORTHWEST GALES BEGINNING SATURDAY NIGHT AND CONTINUING INTO MONDAY MORNING FOR ALL WATERS. IN ADDITION...FREEZING SPRAY WILL BE POSSIBLE SATURDAY NIGHT THROUGH MONDAY MORNING. MODERATE CONFIDENCE FOR A RETURN OF NORTHWEST GALES AND FREEZING SPRAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SIPPRELL
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:58 PM EST | Winter Storm Watch | BOX | Barnstable, Dukes, Nantucket, Norfolk, Plymouth | 12 hr |
| Feb 15, 4:00 PM EST | Gale Watch | BOX | 12 hr |
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.